I would think the estrogen is to help build your lining, and the progesterone to further thicken your lining and get it ready for implantation. After transfer, it's probably to make sure your body has enough of the hormones to support pregnancy. But I've never done IVF, so I'm just kinda guessing here :-)
Exactly..I am currently taking both. The estrace does thicken your lining (and makes for a lot of extra CM...sorry!) and I am taking mine in shots two x per week. The progesterone is supposed to also prepare you for pregnancy. Since you won't be ovulating and are putting in an embie, you want your body to think it did all this (ovulation and making the embie) on it's own and w/ out "help". The estrace isn't bad, but to be honest, progesterone...ugh! It is double the dosage used during a regular transfer, since you aren't ovulation (even making the follicles). Also, I have to do prog supp that started the day of the FET. Then you have to continue after the transfer in great hopes of the BFP...so until you get confirmation...must keep going!!! (i will find out Sunday!)
the progesterone is natural made when the corpus luteum ruptures (they think it sustains lining that is already thick) so the progesterone is supposed to be timed for when the cl would have broken (so it depends of what day tranfer when you start)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.